MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DECATHLON W/STYLET 15.5 FR. STR, TIP-CUP 23CM; LONG-TERM HEMODIALYSIS CATHETER

BARD ACCESS SYSTEMS DECATHLON W/STYLET 15.5 FR. STR, TIP-CUP 23CM; LONG-TERM HEMODIALYSIS CATHETER
Model Number DF23SH28K
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiration date: 09/2020).
 
Event or Problem Description
It was reported that approximately within twenty one days of the dialysis catheter placement, an alleged split at the hub of the catheter and a fluid leak was identified.It was further reported that the patient was unable to receive the dialysis due to a fluid leak.Reportedly, an additional intervention was required for removal and replacement of the device.It was further reported that the patient resumed dialysis after the removal and replacement of the device.
 
Additional Manufacturer Narrative
Manufacturer review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 23 cm decathlon df catheter was returned for evaluation.Functional, gross visual, microscopic visual and tactile evaluations were performed.The investigation is confirmed for external leak/partial fracture, as a partial split was observed on the red hub extension leg just proximal to the bifurcation.Leaking was observed at the split when the red hub was infused and the split surface was observed to be rough.Varying amounts of material that resembles adhesive material were found throughout the split.The definitive root cause could not be determined based upon available information.Repeated/excessive stresses and/or torques, incorrect clamps, and/or exposure to cleaning solutions may have contributed to the reported event.However, it is unknown if procedural issues contributed to the reported event.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
DECATHLON W/STYLET 15.5 FR. STR, TIP-CUP 23CM
Common Device Name
LONG-TERM HEMODIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8670936
Report Number3006260740-2019-01551
Device Sequence Number16214482
Product Code MSD
UDI-Device Identifier00801741013966
UDI-Public(01)00801741013966
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K033294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDF23SH28K
Device Catalogue NumberDF23SH28K
Device Lot NumberRECZ2631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR